Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 72, NWS Miami, FL

June 28, 2006Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2006, 3:53 PM EDT for Collier County, Hendry County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 3:53 PM EDT (19:53 UTC)
Expired
Jun 28, 2006, 4:45 PM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1965 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 281954
SVRMFL
FLC021-051-282045-
/O.NEW.KMFL.SV.W.0072.060628T1953Z-060628T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...FREQUENT CLOUD
  TO GROUND LIGHTNING STRIKES...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 15 MILES NORTH OF HENDRY CORRECTIONAL
  INSTITUTE MOVING SOUTH AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  HENDRY CORRECTIONAL INSTITUTE

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2663 8118 2658 8137 2624 8134 2632 8097

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 282013
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT WED JUN 28 2006

FLC021-051-282045-
/O.CON.KMFL.SV.W.0072.000000T0000Z-060628T2045Z/
HENDRY FL-COLLIER FL-
410 PM EDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE FROM 10 MILES EAST OF HENDRY CORRECTIONAL INSTITUTE TO
20 MILES SOUTH OF DEVILS GARDEN...MOVING WEST AT AT 5 TO 10 MPH.

SEVERE THUNDERSTORMS WILL AFFECT...
  HENDRY CORRECTIONAL INSTITUTE 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER. 

LAT...LON 2663 8118 2658 8137 2624 8134 2632 8097

$$

BAXTER
000
WWUS52 KMFL 282047
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT WED JUN 28 2006

FLC021-051-282055-
/O.EXP.KMFL.SV.W.0072.000000T0000Z-060628T2045Z/
HENDRY FL-COLLIER FL-
445 PM EDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND
CENTRAL HENDRY COUNTIES EXPIRED AT 445 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRED. HOWEVER...THE STORMS WILL REMAIN IN THE AREA...AND WILL PRODUCE
FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY
RAINFALL...AND SMALL HAIL. IF THESE STORMS STRENGTHEN AGAIN...THEN A
WARNING MAYBE NEEDED AGAIN FOR THIS AREA. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES ON THESE STORM5.

LAT...LON 2663 8118 2658 8137 2624 8134 2632 8097

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:35 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 28, 2:35 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT WED JUN 28 2006

.DISCUSSION...OVERALL WEATHER PATTERN AFFECTING SOUTH FLORIDA
UNDERGOING SOME CHANGES OVER THE NEXT FEW DAYS. HEIGHTS WILL BUILD
ALOFT AND SURFACE RIDGE WILL CONTINUE TO DRIFT NORTH. THE RIDGE
WILL COME TO REST AROUND 30N-32N OVER THE WEEKEND WHERE IT WILL
GENERALLY LIE THROUGH THE MIDDLE OF NEXT WEEK. A FAST-MOVING
TROPICAL WAVE CURRENTLY OVER THE EASTERN CARIBBEAN WILL PASS
ACROSS SOUTH FLORIDA OVER THE WEEKEND. THE WAVE WILL BE
ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. ASIDE FROM THE
NON-DIURNAL SHOWERS/STORMS ASSOCIATED WITH THE WAVE...DAILY
CONVECTION SHOULD GENERALLY FAVOR INTERIOR/WEST ZONES NEXT SEVERAL
DAYS AS FLOW GRADUALLY INCREASES FROM THE EAST. GFS MOS GUIDANCE
TEMPERATURES LOOK GOOD THROUGH DAY SEVEN.

&&

.MARINE...NO HIGHLIGHTS. EASTERLY WINDS WILL REMAIN FAIRLY
LIGHT...THEN INCREASE TO THE 10 TO 15 KNOT RANGE BY THIS COMING
WEEKEND.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  76  88 /  30  60  20  40
FORT LAUDERDALE  79  88  78  88 /  30  50  20  30
MIAMI            78  90  78  89 /  30  60  20  30
NAPLES           75  91  74  92 /  30  60  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 5:43 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
543 AM EDT WED JUN 28 2006

FLZ063-066>075-290945-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
543 AM EDT WED JUN 28 2006

...STRONG STORMS POSSIBLE INTERIOR AND ATLANTIC COAST THIS AFTERNOON...
...LOCALLY HEAVY RAINFALL POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH
FLORIDA THIS AFTERNOON. THE STORMS WILL BECOME FOCUSED ACROSS
INTERIOR AND ATLANTIC COASTAL LOCATIONS. FREQUENT LIGHTNING, HEAVY
RAINFALL, GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST
THUNDERSTORMS.

WIND: THE STRONGEST STORMS WILL CONTAIN WIND GUSTS OF 40 TO 50 MPH.

HAIL: THE STRONGEST STORMS WILL CONTAIN HAIL UP TO DIME SIZE.

FLOODING: LIGHT WIND FLOW THIS AFTERNOON WILL RESULT IN SLOW
MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALLY HIGH RAINFALL
AMOUNTS IN A FEW AREAS, POSSIBLY LEADING TO LOCALIZED STREET
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH
DAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Special weather statement, Jun 28, 1:46 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT WED JUN 28 2006

FLZ067-068-072-281845-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-
146 PM EDT WED JUN 28 2006

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER PALM BEACH AND NORTHERN
BROWARD COUNTIES. THESE STORMS WERE DRIFTING SLOWLY SOUTHWEST. THE
STRONGEST STORMS WERE AFFECTING AREAS FROM JUPITER SOUTH RIVIERA
BEACH AND FROM PARKLAND SOUTH TO CORAL SPRINGS.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 28, 2:36 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT WED JUN 28 2006

FLZ071>074-281930-
WESTERN BROWARD FL-WESTERN DADE FL-BROWARD METROPOLITAN FL-
DADE METROPOLITAN FL-
236 PM EDT WED JUN 28 2006

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES WEST OF DORAL IN
MIAMI-DADE COUNTY AND OVER WESTERN PORTIONS OF BROWARD COUNTY MOVING
NORTHWEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 28, 3:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT WED JUN 28 2006

FLZ063-066-282015-
HENDRY FL-GLADES FL-
312 PM EDT WED JUN 28 2006

...STRONG THUNDERSTORMS OVER SOUTHERN GLADES...AND NORTHERN HENDRY
COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHEAST OF LA BELLE.
THIS STORM WAS NEARLY STATIONARY...AND WILL AFFECT LA
BELLE...ORTONA...AND MUSE THROUGH 415 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 28, 3:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT WED JUN 28 2006

FLZ063-282030-
GLADES FL-
336 PM EDT WED JUN 28 2006

...STRONG THUNDERSTORM OVER NORTHEAST GLADES COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BRIGHTON SEMINOLE
RESERVATION MOVING NORTHEAST AT AROUND 5 MPH. SOME LOCATIONS THAT
COULD BE AFFECT BY THIS STRONG STORM ARE BUCKHEAD RIDGE...AND
BRIGHTON SEMINOLE RESERVATION THROUGH 430 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM HAVE PASSED
BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:31 PM EDTSevere Thunderstorm WarningMFLCollier, Miami-Dade44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.